Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Springfield, MO

April 7, 2013Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2013, 6:57 PM CDT for Polk County, Missouri. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2013, 6:57 PM CDT (23:57 UTC)
Expired
Apr 7, 2013, 8:00 PM CDT
In force
63 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Polk County, MO

The radar

The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:15 PM CDTHAIL 1.52 Nw Aldrich, MO
Apr 7, 7:22 PM CDTHAIL 1Fair Play, MO
Apr 7, 7:23 PM CDTHAIL 13 Nw Bolivar, MO
Apr 7, 7:30 PM CDTHAIL 1.75Bolivar, MO
Apr 7, 7:32 PM CDTHAIL 1.75Bolivar, MO
Apr 7, 7:47 PM CDTHAIL 0.5Half Way, MO
Apr 7, 7:50 PM CDTHAIL 1.75Half Way, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 2:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS53 KSGF 072357
SVRSGF
MOC167-080100-
/O.NEW.KSGF.SV.W.0029.130407T2357Z-130408T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT SUN APR 7 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 PM CDT

* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  FAIR PLAY...AND MOVING EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...LAW ENFORCEMENT. HAS REPORTED GOLF BALL SIZED HAIL IN     
  STOCKTON AND JERICHO SPRINGS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ALDRICH...BOLIVAR...DUNNEGAN...FAIR PLAY...GOODSON...HALF WAY AND
  POLK.

THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE AND STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3776 9321 3747 9323 3751 9362 3774 9361
      3775 9363 3778 9363
TIME...MOT...LOC 2356Z 275DEG 29KT 3763 9380

HAIL...1.75IN
WIND...60MPH

$$

COLUCCI/WISE
2 follow-up statements
264 
WWUS53 KSGF 080035
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT SUN APR 7 2013

MOC167-080100-
/O.CON.KSGF.SV.W.0029.000000T0000Z-130408T0100Z/
POLK MO-
735 PM CDT SUN APR 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK
COUNTY UNTIL 800 PM CDT...

AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLIVAR...AND
MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. HAS REPORTED GOLF BALL SIZED HAIL SOUTH OF 
BOLIVAR.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BOLIVAR...GOODSON...HALF WAY AND POLK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3777 9348 3776 9321 3747 9323 3750 9351
TIME...MOT...LOC 0034Z 275DEG 29KT 3760 9341

HAIL...1.75IN
WIND...60MPH

$$

COLUCCI/WISE
365 
WWUS53 KSGF 080102
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SUN APR 7 2013

MOC167-080112-
/O.EXP.KSGF.SV.W.0029.000000T0000Z-130408T0100Z/
POLK MO-
802 PM CDT SUN APR 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3777 9348 3776 9321 3747 9323 3750 9351
TIME...MOT...LOC 0035Z 275DEG 29KT 3760 9340

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:53 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 7, 6:53 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT SUN APR 7 2013

.MESOSCALE DISCUSSION...
ISSUED AT 641 PM CDT SUN APR 7 2013

WE ARE EXPECTING A GRADUAL WEAKENING TREND THROUGH 9 PM WITH THE
SUPERCELLULAR STRUCTURES COMING ACROSS CEDAR AND NORTHERN DADE
COUNTIES. INSTABILITY TO THE EAST OF THIS ACTIVITY IS WEAKER DUE
TO LOWER AMOUNTS OF BOUNDARY LAYER MOISTURE. THIS IS CONFIRMED BY
THE STILL ONGOING KSGF 00 UTC RAOB. LOW LEVEL SHEAR ALSO REMAINS
VERY WEAK...THUS ANY KIND OF TORNADO THREAT REMAINS VERY LOW.
THUS...THE PRIMARY THREATS THROUGH MID EVENING WILL BE LARGE HAIL
AND PERHAPS DAMAGING STRAIGHT LINE WINDS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 310 PM CDT SUN APR 7 2013

SLOWLY BUT SURELY WE CONTINUE TO MOISTEN AND DESTABILIZE. A WEST
TO EAST DEWPOINT BOUNDARY HAS POSITIONED ITSELF FROM SOUTHEASTERN
KANSAS INTO SOUTHWESTERN MISSOURI...AND THIS BOUNDARY WILL NEED TO
BE MONITORED FOR SHOWER AND THUNDERSTORM DEVELOPMENT HEADING INTO
LATE THIS AFTERNOON AND THIS EVENING. ACCORDING TO LAPS DATA...
MLCAPE HAS RISEN TO BETWEEN 1000 AND 1500 J/KG ALONG AND WEST OF A
LINE FROM FORT SCOTT KANSAS TO SPRINGFIELD AND BRANSON MISSOURI
WITH LITTLE IN THE WAY OF INHIBITION. MUCAPE HAS RISEN TO BETWEEN
1500 AND 2000 J/KG ACROSS THE SEVERE THUNDERSTORM WATCH AREA...
WHICH IS ROUGHLY ALONG AND NORTH OF HWY 60 AND ALONG AND WEST OF
HWY 65.

A CLUSTER OF STORMS THAT INITIATED IN THE VICINITY OF WICHITA
EARLY THIS AFTERNOON IS HEADING EAST. THESE CELLS HAVE SHOWN
SUPERCELL CHARACTERISTICS AS WELL AS SPLITTING TENDENCIES. THIS
CLUSTER SHOULD CONTINUE TO GENERALLY MOVE EAST WITH ADDITIONAL...
ISOLATED CELL DEVELOPMENT POSSIBLE NEAR THE DEWPOINT "FRONT." AS
HAS BEEN ADVERTISED...HAIL WILL BE THE MAIN RISK...WITH UP TO
QUARTER/PING PONG BALL SIZED STONES POSSIBLE WITH THE STRONGEST
CELLS. THERE IS A LOCALIZED RISK FOR WIND DAMAGE.

SHOWER/THUNDERSTORM ACTIVITY WILL GENERALLY FOCUS MORE ACROSS THE
NORTHERN THIRD OR SO OF THE OUTLOOK AREA AS WE HEAD INTO THE
EVENING HOURS (HWY 54 CORRIDOR). CANNOT RULE OUT A DECAYING
THUNDERSTORM COMPLEX ENTERING FROM THE WEST OVERNIGHT...HOWEVER
THE LOSS OF INSTABILITY WILL RESULT IN THIS SYSTEM DISINTEGRATING
OVER THE AREA BY SUNRISE MONDAY.

MONDAY AND MONDAY NIGHT LARGELY LOOK QUIET. ELEVATED MIXED
LAYER/CAP WILL OVERSPREAD THE REGION AND SHIFT A SURFACE BOUNDARY
WELL TO OUR NORTH. CANNOT RULE OUT A ROGUE SHOWER OR STORM...
PARTICULARLY OVER CENTRAL MISSOURI...BUT MOST LOCATIONS SHOULD
REMAIN ON THE DRY SIDE. SHOULD SEE AN APPRECIABLE INCREASE IN
STRATUS LATE TONIGHT AND THIS WILL LIKELY STICK AROUND MOST OF
MONDAY INTO MONDAY NIGHT. TEMPERATURES WILL REMAIN MILD WITH 50S
FOR LOWS AND LOW 70S FOR HIGHS...ANY BREAKS IN THE OVERCAST COULD
YIELD A FEW MORE DEGREES OF WARMING MONDAY AFTERNOON.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 310 PM CDT SUN APR 7 2013

TUESDAY EVENING THROUGH WEDNESDAY IS LOOKING MORE AND MORE
INTERESTING FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS
ESPECIALLY AREAS WEST OF HIGHWAY 65 WHERE SPC HAS PORTIONS OF THE
AREA IN A HATCHED SHADED OUTLOOK ON DAY 3 ALONG WITH THE ENTIRE
AREA IN A SLIGHT RISK. FOR THE MOST PART...DURING THE DAY ON
TUESDAY WILL BE QUIET WITH A STRONG CAP AROUND 800 MB KEEPING ANY
CONVECTION FROM DEVELOPING. DEWPOINTS WILL BE IN THE LOWER 60S
WITH HIGHS REACHING THE MIDDLE 70S. A WARM AND MUGGY SPRING-LIKE
DAY.

A SURFACE LOW WILL DEVELOP NEAR THE KANSAS AND OKLAHOMA BORDER
TUESDAY AFTERNOON ALONG WITH A SHARP DRYLINE. THIS AREA WILL BE
THE MAIN FOCUS FOR CONVECTION DEVELOPMENT BY LATE TUESDAY
AFTERNOON. THE GFS AND NAM ALONG WITH HIRES 4KM WRF SUGGEST A
PREFRONTAL TROUGH AREA OF CONVECTION WILL BEGIN TO DEVELOP BY
TUESDAY EVENING FROM EASTERN OKLAHOMA INTO WESTERN MISSOURI. IF
THIS AREA DOES MATERIALIZE AND BREAK THE CAP...SEVERE STORMS WILL
BE LIKELY WITH SOME SUPERCELL POTENTIAL EARLY IN THE EVENING
ACROSS SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS. CAPE VALUES
WILL BE APPROACHING 2000 J/KG. 0-6KM BULK SHEAR WILL BE 50 KNOTS
PLUS. 0-3KM HELICITY WILL BE NEAR 300 M2/S2. THERE IS EVEN SOME
EVIDENCE EARLY ON THE IN EVENING OF 0-1KM LOW LEVEL CAPE
APPROACHING 100 J/KG. IF ANY ROTATING CELLS CAN TAP INTO THIS
LOWER LEVEL ENERGY...WILL HAVE A THREAT OF A COUPLE OF TORNADOES
AROUND THE AREA. ALL MODES OF SEVERE WEATHER LOOK POSSIBLE WITH
MORE OF A DAMAGING WIND AND HAIL THREAT OVERNIGHT TUESDAY NIGHT.

A COLD FRONT WILL TAKE OVER THE DRYLINE SURGING SOUTHEASTWARD
OVERNIGHT. THIS WILL HELP DEVELOP THE STORMS INTO A LINEAR FASHION
OR A SQUALL LINE. THE MAIN THREAT FOR THE LATE OVERNIGHT HOURS AND
EARLY WEDNESDAY MORNING WILL BE DAMAGING WINDS AND HAIL ALONG WITH
DANGEROUS LIGHTNING AND HEAVY RAINFALL. TWO DAYS RAINFALL TOTAL QPF
THROUGH THE MID WEEK EVENT WILL BE BETWEEN 1 TO 2 INCHES WITH
ISOLATED HIGHER AMOUNTS. SATURATED GROUNDS AND ANY TRAINING OF
STORMS MAY PRODUCE AN ISOLATED FLASH FLOODING THREAT AND SOME
ELEVATED WATER LEVELS ON AREA STREAMS AND RIVERS.

THE COLD FRONT WILL MOVE THROUGH FROM WEST TO EAST WEDNESDAY
MORNING. AREAS OF THE FAR EASTERN OZARKS MAY DESTABILIZED JUST
ENOUGH BY MIDDAY AHEAD OF THE FRONT WITH A SLIGHT RISK FOR
ADDITIONAL SEVERE STORMS MOVING OFF INTO SOUTHEAST MISSOURI. RAIN
WILL END FROM WEST TO EAST WEDNESDAY EVENING. THE TROUGH SWINGS
THROUGH ON THURSDAY WITH MUCH COLDER TEMPERATURES FOR A COUPLE OF
DAYS. THE TROUGH LIFTS OUT BY THE END OF THE WEEK WITH MODERATING
TEMPERATURES. ANOTHER WEAK DISTURBANCE IN THE FLOW MAY BRING A
FEW SHOWERS OVER THE WEEKEND WITH TEMPERATURES AROUND NORMAL FOR
THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 641 PM CDT SUN APR 7 2013

THUNDERSTORMS ARE EXPECTED TO REMAIN NORTH OF THE AERODROMES THIS
EVENING...BUT WE WILL MONITOR THE KSGF AERODROME CLOSELY OVER THE
NEXT FEW HOURS. OTHERWISE...THE MAIN AVIATION IMPACTS INTO EARLY
MONDAY MORNING WILL BE DEVELOPING LOW LEVEL WIND SHEAR AND
INCREASING LOW CLOUDS. WE HAVE DELAYED THE ONSET OF MVFR SLIGHTLY
GIVEN THE LACK OF MVFR ACROSS NORTHERN ARKANSAS AND NORTHEASTERN
OKLAHOMA. AT THIS TIME...IT APPEARS THAT MVFR WILL PERSIST FOR
MUCH OF MONDAY.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...SCHAUMANN
SHORT TERM...GAGAN
LONG TERM...GRIFFIN
AVIATION...SCHAUMANN
Hazardous weather outlook, Apr 7, 3:29 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT SUN APR 7 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
329 PM CDT SUN APR 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ACROSS SOUTHEASTERN
  KANSAS WILL MOVE EASTWARD INTO PORTIONS OF EXTREME SOUTHEASTERN
  KANSAS ROUGHLY AFTER 5 PM. ADDITIONAL ISOLATED TO WIDELY
  SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE FROM EXTREME
  SOUTHEASTERN KANSAS INTO PORTIONS OF SOUTHWESTERN MISSOURI
  THROUGH THIS EVENING. SOME OF THESE STORMS...MAINLY NORTH AND
  WEST OF A JOPLIN TO SPRINGFIELD TO LAKE OF THE OZARKS
  LINE...COULD BECOME SEVERE WITH LARGE HAIL TO THE SIZE OF PING
  PONG BALLS AND LOCALIZED DAMAGING WINDS BEING THE PRIMARY
  THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  AN ISOLATED THUNDERSTORM IS POSSIBLE MONDAY...HOWEVER MOST
  LOCATIONS WILL REMAIN DRY AND SEVERE WEATHER IS NOT EXPECTED.

  A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS ON
  TUESDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
  KANSAS AND OKLAHOMA TUESDAY AFTERNOON...MOVE INTO WESTERN
  MISSOURI TUESDAY EVENING...AND THEN MOVE ACROSS THE ENTIRE AREA
  DURING THE OVERNIGHT HOURS INTO EARLY WEDNESDAY. ALL MODES OF
  SEVERE WEATHER ARE POSSIBLE WITH THIS SYSTEM...INCLUDING LARGE
  HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES. THERE IS ALSO
  POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM FOR EXTREME
  SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI AND AFTER 7 PM FOR
  PORTIONS OF SOUTHWEST MISSOURI ALONG AND WEST OF THE HIGHWAY 65
  CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Apr 7, 5:30 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             FORT SCOTT              37.84N 94.71W
04/07/2013  M1.75 INCH       BOURBON            KS   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTED IN FORT SCOTT

&&

MGRIFFIN
Special weather statement, Apr 7, 6:04 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT SUN APR 7 2013

MOZ078-089-080000-
CEDAR MO-DADE MO-
604 PM CDT SUN APR 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND NORTHERN DADE
COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF NEVADA...MOVING EAST AT 35
MPH. DESTRUCTIVE HAIL UP TO THE SIZE OF TENNIS BALLS IS EXPECTED WITH
THIS STORM.

LOCATIONS DOWNSTREAM FROM THIS STORM INCLUDE ARCOLA...ARNICA...
BEARCREEK...BONA...CANE HILL...CAPLINGER MILLS...CEDARVILLE...
FILLEY...JERICO SPRINGS...MASTERS...OLYMPIA...STOCKTON...UMBER VIEW
HEIGHTS AND WAGONER.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE AND STOCKTON STATE PARK. PERSONS ON OR AROUND STOCKTON LAKE
SHOULD PREPARE FOR THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING
STRAIGHT LINE WINDS...AND FREQUENT LIGHTNING STRIKES.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3785 9407 3786 9406 3785 9382 3783 9381
      3783 9363 3775 9363 3774 9361 3748 9361
      3755 9408
TIME...MOT...LOC 2259Z 274DEG 31KT 3775 9439

SCHAUMANN
Local storm report, Apr 7, 6:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             5 S NEVADA              37.77N 94.35W
04/07/2013  E1.75 INCH       VERNON             MO   LAW ENFORCEMENT

            REPORTED OF BREAKING WINDOWS

&&

MGRIFFIN
Local storm report, Apr 7, 6:18 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             SHELDON                 37.66N 94.29W
04/07/2013  M1.75 INCH       VERNON             MO   FIRE DEPT/RESCUE

&&

MGRIFFIN
Local storm report, Apr 7, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             JERICO SPRINGS          37.62N 94.01W
04/07/2013  M1.75 INCH       CEDAR              MO   LAW ENFORCEMENT

&&

MGRIFFIN
Local storm report, Apr 7, 6:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT SUN APR 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             STOCKTON                37.70N 93.80W
04/07/2013  M1.75 INCH       CEDAR              MO   LAW ENFORCEMENT

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:24 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon51 min
Apr 7, 6:04 PM CDTSpecial Weather StatementSGFCedar56 min
Apr 7, 6:14 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon61 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.